Alert archive / Tennessee / Special Weather Statements in 2013
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 3, 2013, 5:56 AM CDT for 5 counties in Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2013, 5:56 AM CDT (10:56 UTC)
- Expired
- Aug 3, 2013, 7:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Nashville, TN
Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 63 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073
WWUS84 KOHX 031056
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 AM CDT SAT AUG 3 2013
TNZ005-006-022>025-031200-
BENTON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
556 AM CDT SAT AUG 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HOUSTON...
HUMPHREYS...MONTGOMERY AND STEWART COUNTIES...
AT 554 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT
CAMPBELL BIG SANDY...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DOVER...BIG SANDY...INDIAN
MOUND...HOUSTON COUNTY AIRPORT...WOODLAWN...CAMDEN...TENNESSEE
RIDGE...CUMBERLAND CITY...ERIN...CLARKSVILLE...PALMYRA AND
CUNNINGHAM.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3612 8822 3626 8809 3632 8810 3637 8804
3637 8801 3638 8802 3664 8768 3664 8711
3656 8714 3652 8711 3648 8712 3635 8728
3632 8728 3591 8766 3590 8771 3584 8773
3590 8822
$$
BOYDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:29 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 3, 4:29 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 429 AM CDT SAT AUG 3 2013 .UPDATE... SHOWERS AND STORMS HAVE DEVELOPED FROM EXTREME WESTERN KY INTO CENTRAL IN. DECIDED TO RAISE POPS IN THE WEST FOR FIRST 6 HOURS OF FORECAST PERIOD. ALSO...RE-EXAMINING SHORT RANGE MODELS...LATEST PROGS ARE SHOWING LOW LEVEL UPSLOPE CONVECTION ON THE PLATEAU AROUND 18Z. DECIDED TO RAISE POPS TO CHC ON THE PLATEAU AS A RESULT. STILL THINK THIS ACTIVITY WILL DIMINISH BY NIGHTFALL SO LEFT GRIDS AFTER 00Z ALONE. && .PREV DISCUSSION... /ISSUED 407 AM CDT SAT AUG 3 2013/ UPDATE...AVIATION FORECAST AVIATION... SCATTERED SHOWERS HAVE DEVELOPED OVER NORTHWEST MIDDLE TENNESSEE INCLUDING THE NASHVILLE AREA. ISOLATED THUNDERSTORMS HAVE ALSO DEVELOPED IN WESTERN KENTUCKY NORTHWEST OF MURRAY. LOOK FOR ACTIVITY TO INCREASE IN COVERAGE OVER THE NEXT HOUR OR TWO ACROSS NORTHWEST MIDDLE TENNESSEE WHILE MOVING SOUTHEAST UNDERNEATH STIFF NORTHWESTERLY FLOW ALOFT. HAVE AMENDED TERMINALS FOR CLARKSVILLE AND NASHVILLE. BOYD PREV DISCUSSION... /ISSUED 326 AM CDT SAT AUG 3 2013/ DISCUSSION... CURRENTLY...A STRONG STORM SYSTEM OVER NE OK/E KS/N AR/MO IS DEVELOPING WHICH WILL FACTOR INTO OUR OWN STORM CHANCES TODAY. THE CURRENT NW UPPER LEVEL PATTERN WILL CONTINUE THROUGH THE WEEKEND AND THE MOISTURE CURRENTLY ASSOCIATED WITH THAT SYSTEM WILL CONTINUE TO ADVECT SOUTHEAST INTO THE TN VALLEY. IT APPEARS THAT THE SW QUARTER OF THE CWA RUNS THE HIGHEST RISK OF SEEING SOMETHING PRECIPITATE TODAY. HOWEVER...CURRENT WV IMAGERY SHOWS SOME STRONG SUBSIDENCE ALSO FILTERING INTO THE NORTHERN AND EASTERN SECTIONS OF THE AREA. BECAUSE OF THIS...LOWERED POPS FOR THAT SECTOR. MOST NOTABLE FORECAST TOPICS THIS SHIFT APPEARS TO BE THE WELCOME COOLING ASSOCIATED WITH A COLD FRONT PASSAGE SUNDAY AND A FRONTAL SYSTEM BRINGING EXTENSIVE RAINS BY THE END OF THE WEEK. THE DRY AND COOLER AIR WILL LINGER AT LEAST UNTIL MONDAY. MODEL GUIDANCE CONTINUES TO COOL THE MID STATE OFF WITH EACH RUN. HESITANT TO UNDERCUT GUIDANCE AS MID 80S IS ALREADY PRETTY COOL FOR THIS TIME OF YEAR. THUS KEPT GUIDANCE NUMBERS UNCHANGED FOR SUNDAY. NEXT...THE FRONTAL SYSTEM AFOREMENTIONED APPEARS TO BE PROGGED TO REACH CENTRAL KY BY FRIDAY AND SLOW AS IT APPROACHES THE TN BORDER. THEN...THE FRONTAL SYSTEM BECOMES ALMOST STATIONARY FOR A FEW DAYS BRINGING ROUNDS OF PRECIP WITH EACH DIURNAL CYCLE. AT THE MOMENT...THINK THE EURO IS TOO AGGRESSIVE WITH ITS QPF AMOUNTS SO WENT WITH A 70/30 SPLIT IN FAVOR OF THE GFS SOLUTION. THE GFS INDICATES THE FRONT WILL FINALLY MOVE THROUGH NASHVILLE BY SATURDAY NIGHT. WILL BE KEEPING CLOSE EYE ON GUIDANCE TO SEE THE TEMPERATURE RESPONSE DUE TO THE FRONT IN LATER RUNS. BUT AT VERY LEAST LOOKS LIKE ANOTHER COOLER...DRIER PERIOD IS ON THE WAY SHOULD THESE SOLUTIONS VERIFY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Aug 3, 5:03 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT SAT AUG 3 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-041015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 503 AM CDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS DEVELOPING IN THE NORTHWEST PORTIONS OF MIDDLE TENNESSEE MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL CAPABLE OF REDUCING DRIVING VISIBILITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TB12
In the hours before
Special weather statement, Aug 3, 5:12 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
512 AM CDT SAT AUG 3 2013
TNZ005-006-022-023-031115-
BENTON-HOUSTON-MONTGOMERY-STEWART-
512 AM CDT SAT AUG 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...MONTGOMERY AND
STEWART COUNTIES...
AT 509 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHEAST OF
MURRAY...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DOVER AND HOUSTON COUNTY AIRPORT.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3667 8786 3664 8784 3665 8749 3624 8789
3624 8795 3620 8794 3593 8822 3612 8822
3626 8809 3636 8810 3637 8801 3644 8807
3653 8804 3667 8807
BOYDSpecial weather statement, Aug 3, 5:56 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 AM CDT SAT AUG 3 2013
TNZ005-006-022>025-031200-
BENTON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
556 AM CDT SAT AUG 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HOUSTON...
HUMPHREYS...MONTGOMERY AND STEWART COUNTIES...
AT 554 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT
CAMPBELL BIG SANDY...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DOVER...BIG SANDY...INDIAN
MOUND...HOUSTON COUNTY AIRPORT...WOODLAWN...CAMDEN...TENNESSEE
RIDGE...CUMBERLAND CITY...ERIN...CLARKSVILLE...PALMYRA AND
CUNNINGHAM.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3612 8822 3626 8809 3632 8810 3637 8804
3637 8801 3638 8802 3664 8768 3664 8711
3656 8714 3652 8711 3648 8712 3635 8728
3632 8728 3591 8766 3590 8771 3584 8773
3590 8822
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:12 AM CDT | Special Weather Statement | OHX | Stewart | 63 min |
Nearby
Special Weather Statements in Tennessee, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.